MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER; INFANT RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER; INFANT RADIANT WARMER
Catalog Number MU20503
Medical Device Problem Codes Device Handling Problem (3265); Suction Failure (4039)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Respiratory Insufficiency (4462); Insufficient Information (4580)
Date of Event 02/16/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that a baby was placed into a resuscitator and passed away due to the oxygen not being turned on by the users.
 
Additional Manufacturer Narrative
The investigation was started; results will be provided in a follow up-report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Draeger was notified of the event when the hospital biomedical engineer requested application specialist training for users.On 26feb2024 draeger provided refresher training for 6 members of the staff.Additional information was provided from the associate director of nursing stating that the user did not fail to turn on the o2, the o2 was working during the resuscitation.Prior to the delivery, the resuscitaire was set up to receive the neonate with appropriate size equipment, and the operational checkout was completed successfully.However, during the event, when the consultant arrived, the junior doctors were in attendance and there was no pressure rise when delivering inflation breaths and the suction was not working.Therefore, a decision was made to move to an alternative resuscitaire.The baby was extremely premature and born in poor condition and there was no evidence there was a lack of oxygen as bmv (bag valve mask) was successful with oxygen.The hospital biomedical engineer evaluated the resuscitaire following the incident and found the equipment to be functioning correctly, no malfunctions were identified.Therefore, root cause cannot be determined.
 
Additional Manufacturer Narrative
Draeger was notified of the event when the hospital biomedical engineer requested application specialist training for users.On 26feb2024 draeger provided refresher training for 6 members of the staff.Additional information was provided from the associate director of nursing stating that the user did not fail to turn on the o2, the o2 was working during the resuscitation.Prior to the delivery, the resuscitaire was set up to receive the neonate with appropriate size equipment, and the operational checkout was completed successfully.However, during the event, when the consultant arrived, the junior doctors were in attendance and there was no pressure rise when delivering inflation breaths and the suction was not working.Therefore, a decision was made to move to an alternative resuscitaire.The baby was extremely premature and born in poor condition and there was no evidence there was a lack of oxygen as bmv (bag valve mask) was successful with oxygen.The hospital biomedical engineer evaluated the resuscitaire following the incident and found the equipment to be functioning correctly, no malfunctions were identified.Therefore, root cause cannot be determined.Update - 23jan2025 ¿ additional information was received from the customer stating that they received the postmortem report from the coroner which stated the patient died of natural causes.She was found to have a diaphragmatic eventration, left hypoplastic lung and was extremely premature.The diaphragmatic defect and the left hypoplastic lung explain why they were able to view chest movement when hand ventilating the baby due to the peep, and not via the resuscitaire.The coroner also added that the resuscitation would have been extremely difficult and would not likely succeed with these defects in addition to the baby¿s gestation.Based on this new information, a malfunction of the rescuscitaire can be excluded.
 
Event or Problem Description

Brand Name
RESUSCITAIRE RADIANT WARMER
Common Device Name
INFANT RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL INFANT CARE, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key18787798
Report Number2510954-2024-00005
Device Sequence Number7832605
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)120515(93)MU20503-37
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMU20503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2024
Supplement Date Received by Manufacturer11/27/2024
01/23/2025
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date11/27/2024
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown